Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 381, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 26, 2016, 1:50 PM CDT for Ellis County, Oklahoma. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 1:50 PM CDT (18:50 UTC)
- Expired
- May 26, 2016, 2:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Ellis County, OK
The radar
The Dodge City radar (KDDC), 156 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 1:31 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -425 J/kg
- Mixed-layer LCL
- 2776 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
383
WUUS54 KOUN 261850
SVROUN
OKC045-261915-
/O.NEW.KOUN.SV.W.0381.160526T1850Z-160526T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
150 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ELLIS COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 215 PM CDT
* AT 149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHATTUCK...
MOVING NORTHEAST AT 45 MPH. ANOTHER SEVERE STORM WAS LOCATED 4
MILES SOUTHWEST OF SHATTUCK.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SHATTUCK...GAGE AND FARGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3632 10000 3659 9978 3659 9961 3623 9960
3611 10000
TIME...MOT...LOC 1849Z 208DEG 39KT 3626 9989
HAIL...1.50IN
WIND...60MPH
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:57 PM CDT, 53 minutes earlier.
Area forecast discussion, May 26, 12:57 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Norman OK 1257 PM CDT THU MAY 26 2016 .AVIATION... Strong to severe thunderstorms have developed over the past hour, especially across northern Oklahoma and southern Kansas. Storms should continue to form near a dryline in the eastern Texas panhandle this afternoon. If storms continue to form, 18z taf tempo groups may be a little late with storms impacting terminal sites this afternoon and evening. Severe storms may impact all terminal sites, especially across western Oklahoma. MVFR to IFR conditions are likely with strong storms today. Most of the convection may move east of all terminal sites by 7-9z with mainly MVFR conditions prevailing. && .PREV DISCUSSION... /issued 622 AM CDT THU MAY 26 2016/ DISCUSSION... The 12Z aviation discussion follows.... AVIATION... There is quite a variety of ceiling heights and visibilities this morning across Oklahoma and north Texas. The general trend between 12Z and 15Z will be toward higher ceilings and better visibilities. However, thunderstorms are expected to form and/or spread north across Oklahoma late this morning into the afternoon. While there is substantial uncertainty regarding timing/location of these storms, probabilities are high enough to warrant TEMPO groups for TSRA at several sites from late morning into mid- afternoon. Additional storms are expected to form later in the afternoon and overnight. The current forecast places most of the evening/overnight TSRA southeast of a line from KSPS to KPVJ to KSNL. Stratus and BR are expected yet again overnight into tomorrow morning across much of Oklahoma and north Texas. CmS PREV DISCUSSION... /issued 410 AM CDT THU MAY 26 2016/ DISCUSSION... Warm/hot and humid weather will continue through Sunday, followed by slightly cooler weather early next week. Strong to severe thunderstorms are expected again today into tonight as a couple of upper-level disturbances arrive from the west, and interact with very unstable conditions over the southern Plains. A few showers/storms, currently over central Texas, may reach southern parts of our forecast area early this morning. More widespread showers and storms are expected to develop around noon as upper-level support arrives and weakens an already relatively weak capping inversion. As the day progresses, the greatest rain chances will shift to the southeast. The main area of rain/storms will continue to shift slowly southeast into southeastern Oklahoma tonight into Friday. While storms will probably be much less numerous farther west, there will still be some risk of severe storms over our entire forecast area on Friday. Heavy rain will be possible Friday in our far southeast counties, as the second upper-level wave passes over the region. The exact location of heavy rainfall will depend on the location of low- level focusing mechanisms, and currently the best estimate is roughly the southeastern quarter or so of Oklahoma. Saturday will be relatively quiet, but rain and thunderstorms will likely return to the region on Sunday. At this point, rain chances look relatively high from Sunday through Thursday of next week. While widespread heavy rainfall appears unlikely, locally heavy rain will be a possibility through this period. There is some significant difference of opinion between the medium-range models next week, so the risk of severe weather is difficult to determine at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 81 63 85 / 50 40 20 10 Hobart OK 64 85 60 87 / 40 10 10 10 Wichita Falls TX 65 86 62 88 / 60 40 10 10 Gage OK 60 84 55 86 / 20 20 10 10 Ponca City OK 67 80 63 83 / 50 40 40 10 Durant OK 68 78 67 85 / 70 80 50 20 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. &&
Hazardous weather outlook, May 26, 10:37 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1037 AM CDT THU MAY 26 2016 OKZ004>048-050>052-TXZ083>090-271545- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1037 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A RISK FOR SEVERE STORMS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS THROUGH TONIGHT. LOCATION... AN ENHANCED RISK AREA IS WEST OF A LINE FROM WAKITA... TO EL RENO... TO DUNCAN AND WAURIKA... INCLUDING ALL OF WESTERN NORTH TEXAS. A SLIGHT RISK AREA ENCOMPASSES THE REMAINDER OF CENTRAL AND SOUTHEAST OKLAHOMA. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE AFTER 3 PM. IMPACTS... LARGE HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WIND GUSTS UP TO 80 MPH...AND HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING WILL BE THE MAIN CONCERNS. THERE IS ALSO A LOW RISK OF TORNADOES... MAINLY ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. DISCUSSION... THE FORECAST TODAY REMAINS COMPLICATED...WITH AT LEAST A COUPLE OF ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED THROUGHOUT THE DAY OVER DIFFERENT AREAS. ELEVATED SHOWERS AND ISOLATED THUNDERSTORMS THIS MORNING... WILL CONTINUE TO MOVE EAST ACROSS THE AREA THIS MORNING INTO THE EARLY AFTERNOON HOURS. A FEW MARGINALLY SEVERE STORMS WILL BE POSSIBLE WITH THIS ACTIVITY... PRODUCING HAIL AND LOCALLY HEAVY RAIN. THIS AFTERNOON...SEVERE STORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE ACROSS THE EASTERN TEXAS PANHANDLE. THESE STORMS WILL THEN MOVE EAST INTO WESTERN OKLAHOMA DURING THE MIDDLE TO LATE AFTERNOON HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...AND PERHAPS A TORNADO OR TWO THROUGH THE EARLY EVENING HOURS. THE STORMS ARE THEN EXPECTED TO DEVELOP INTO LINE SEGMENTS AS THEY MOVE TOWARD CENTRAL SECTIONS OF OKLAHOMA WITH VERY LARGE HAIL AND DAMAGING WINDS BECOMING THE MAIN THREATS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS EARLY THIS AFTERNOON THROUGH TONIGHT. .HEAVY RAINFALL... SEVERAL LOCALIZED AREAS HAVE ALREADY RECEIVED AN ABUNDANT AMOUNT OF RAINFALL OVER THE PAST SEVERAL DAYS. THE THREAT OF LOCALIZED FLASH FLOODING WILL CONTINUE WHERE THUNDERSTORMS MANAGE TO DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE INTO EARLY NEXT WEEK. STRONG TO SEVERE STORMS ARE EXPECTED FOR AT LEAST PORTIONS OF THE AREA EACH DAY. THE MOST LIKELY AREA FOR SEVERE STORMS FRIDAY WILL BE ALONG AND SOUTH OF I40 AND ALONG AND EAST OF I35. .HEAVY RAIN... HEAVY RAIN THAT COULD LEAD TO LOCALIZED OR FLASH FLOODING WILL ALSO REMAIN POSSIBLE THROUGH AT LEAST THIS WEEKEND. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, May 26, 12:38 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1238 PM CDT THU MAY 26 2016
OKZ007-261815-
GRANT OK-
1238 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRANT COUNTY UNTIL 115
PM CDT...
AT 1238 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 4 MILES SOUTHWEST
OF RENFROW AND 4 MILES SOUTHWEST OF WAKITA...MOVING NORTHEAST AT 50
MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3698 9746 3682 9766 3680 9808 3700 9802
3700 9746
TIME...MOT...LOC 1738Z 221DEG 44KT 3687 9770 3686 9799
..SPEG.Special weather statement, May 26, 12:46 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1246 PM CDT THU MAY 26 2016 OKZ009-014-261815- ROGER MILLS OK-ELLIS OK- 1246 PM CDT THU MAY 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGER MILLS AND SOUTH CENTRAL ELLIS COUNTIES UNTIL 115 PM CDT... AT 1244 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF ALLISON...MOVING NORTHEAST AT 50 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. STAY ALERT AND LISTEN FOR WARNINGS. && LAT...LON 3581 10000 3606 9977 3589 9952 3551 10000 TIME...MOT...LOC 1744Z 221DEG 44KT 3563 10002 ..SPEG.
Special weather statement, May 26, 12:53 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1253 PM CDT THU MAY 26 2016
OKZ004-261830-
HARPER OK-
1253 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HARPER COUNTY UNTIL 130
PM CDT...
AT 1252 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAVERNE...
MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.
&&
LAT...LON 3688 9959 3659 9992 3664 10000 3683 10001
3700 9990 3700 9980
TIME...MOT...LOC 1752Z 215DEG 27KT 3670 9996
..SPEG.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:32 PM CDT | Special Weather Statement | OUN | Major | 43 min |
| May 25, 7:36 PM CDT | Special Weather Statement | OUN | Alfalfa | 39 min |
| May 25, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 16 min |
| May 25, 8:15 PM CDT | Special Weather Statement | OUN | Alfalfa | 45 min |
| May 25, 8:59 PM CDT | Special Weather Statement | OUN | Alfalfa | 46 min |
| May 25, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 52 min |
| May 25, 9:26 PM CDT | Tornado Warning | OUN | Alfalfa, Garfield | 34 min |
| May 25, 9:43 PM CDT | Tornado Warning | OUN | Alfalfa | 32 min |
| May 25, 9:54 PM CDT | Tornado Warning | OUN | Garfield | 36 min |
| May 25, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 45 min |
| May 25, 10:18 PM CDT | Tornado Warning | OUN | Garfield, Grant | 27 min |
| May 25, 10:27 PM CDT | Flash Flood Warning | OUN | Garfield, Grant | 3 hr |
| May 25, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 47 min |
| May 25, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 62 min |
| May 25, 11:33 PM CDT | Flash Flood Warning | OUN | Garfield | 3 hr |
| May 26, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Noble | 21 min |
| May 26, 12:46 AM CDT | Special Weather Statement | OUN | Noble | 29 min |
| May 26, 4:17 AM CDT | River Flood Warning | OUN | Atoka | 8 hr |
| May 26, 12:38 PM CDT | Special Weather Statement | OUN | Grant | 37 min |
| May 26, 12:46 PM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| May 26, 12:48 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 27 min |
| May 26, 12:53 PM CDT | Special Weather Statement | OUN | Harper | 37 min |
| May 26, 1:12 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 48 min |
| May 26, 1:25 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 50 min |
| May 26, 1:52 PM CDT | Special Weather Statement | OUN | Woodward | 23 min |
| May 26, 1:59 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 31 min |
| May 26, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 49 min |
| May 26, 2:19 PM CDT | Tornado Warning | OUN | Harper | 26 min |
| May 26, 2:30 PM CDT | Special Weather Statement | OUN | Ellis | 30 min |
| May 26, 2:56 PM CDT | Special Weather Statement | OUN | Woodward | 34 min |
| May 26, 3:04 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 41 min |
| May 26, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.